U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

can exercise cause you to be late on your menstrual period?

1 doctor answer1 doctor weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Yes, over- exercise: Reasons for missed/late periods: low body weight, obesity, marked weight ^ or v, over-exercise, endurance athletics, breast-feeding, ^ stress, illness, eating disorders (bulimia or anorexia), anovulatory cycle (no egg released), travel, hormone irregularities, drug use, meds (i.e., birth control) or medical problems (polycystic ovary syndrome or asherman’s syndrome). #1 reason is pregnancy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 39-year-old member asked:

If I eat right and exercise, can I stop taking lisinopril and lipitor (atorvastatin)?

1 doctor answer2 doctors weighed in
Dr. Michael Fenster
Cardiology 31 years experience
Ask your MD: Assuming you are taking your Lipitor (atorvastatin) for primary prevention(you have high cholesterol)and Lisinopril for htn, it may be possible.A healthful diet and exercise can eliminate some of the risk factors that predispose us to these conditions.Even if you can't get rid of the meds, these healthy practices will yield tremendous benefits.See some recent exercise updates at www.Whatscookingwithdoc.Com.
Cerritos, CA
A 23-year-old female asked:

My 16 year old sister suffers every few months with extreme cramps , vomiting and diarrhea during her period . Will this ever go away?

1 doctor answer3 doctors weighed in
Dr. Michael H. T. Sia
Pediatrics 31 years experience
See her doctor: Use of medications like Ibuprofen (advil/motrin) or naproxyn (aleve) started at the onset of her period may help decrease her symptoms. Have your sister see her doctor about other options to improve her menstrual cycles, .
CA
A 20-year-old female asked:

I had UTI and while I was getting treated I was bleeding a lot, like a normal period, but is that normal? I had my period a week before I had uti.

2 doctor answers4 doctors weighed in
Dr. Annette Fineberg
Obstetrics and Gynecology 29 years experience
No: Treating a UTI should not cause vaginal bleeding. Sometimes a UTI can cause some blood in your urine but it is usually not heavy. It is possible the symptoms felt like a UTI but were from some other cause.
A member asked:

Having abdomnal pain often my period has been late for tha last 4 mons one time I was a whole 16 days late.My period is only last 2 days is this a pro

1 doctor answer2 doctors weighed in
Dr. Michael Swor
Obstetrics and Gynecology 40 years experience
Pain and bleeding: Pain and abnormal cycles signal a gynecological problem. Get checked promptly.
A 37-year-old member asked:

Can you have bowel movements like 2 or 3 times a day at the start of your period?

1 doctor answer2 doctors weighed in
Dr. Alan Patterson
Obstetrics and Gynecology 42 years experience
Possible: Can be form the incrased prostagladin production, but if they are nor normal in consistency or color or any blood then u need an exavulation , or if u do not wantthem that often then your doc may be able to get you on a med for that.

Related questions

A 42-year-old member asked:
1 doctor answer2 doctors weighed in
A 48-year-old member asked:
1 doctor answer2 doctors weighed in
A 42-year-old member asked:
1 doctor answer3 doctors weighed in
A 24-year-old female asked:
1 doctor answer2 doctors weighed in
A 29-year-old female asked:
1 doctor answer4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 14, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.